Potent synthetic opioids classed as ‘nitazenes’ have been seized in South Australia and could be present in illicit drugs
Nitazenes may be mixed in with other substances, including methamphetamine or GHB. You cannot tell if nitazenes are present just by looking at your drugs.
Even tiny amounts of nitazenes can cause overdose and death.
Seized in Adelaide:
- South Australia Police (SAPOL) has announced the seizure of large quantities of
nitazenes in Adelaide.
- Nitazenes are strong synthetic opioids that include isotonitazene, metonitazene,
etazene and protonitazene.
- Nitazenes have caused hospitalisations and a death in Adelaide this year.
If you are taking drugs, please remember to:
- be cautious if buying from a new supplier
- if a product looks different to expected be alert
- use smaller quantities and do not use alone
- have Naloxone on hand at all times.
Signs of opioid overdose:
- Tiny (pinned) pupils
- Slowed breathing
- Blue lips/fingernails
- Loss of consciousness and hard to rouse
If you experience adverse drug effects, or are present when someone has an
unexpected reaction, seek help immediately by calling Triple Zero (000).
Naloxone is an easy-to-use medication that can reverse opioid overdose. It is safe to use
even if you are not sure whether someone has taken opioids. Ask your CNP or AOD
worker how to access naloxone today.
If you have questions or would like to talk to someone about alcohol and other drugs,
please contact: Alcohol and Drug Information Service (ADIS) phone 1300 13 13 40.